MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(4).Device evaluation: the product was not returned for evaluation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the preloaded pcb00 device had a damaged distal end of the cartridge and the posterior capsule ruptured.The tip of the cartridge was deformed/ cracked.The surgeon states that the damaged distal tip of cartridge led to the posterior capsule break when she rotated the injector to manipulate the intraocular lens (iol) in the bag.The iol was removed and discarded by the customer.The procedure was completed successfully with a backup iol.The surgeon enlarged the incision to remove the iol without cutting it.No vitrectomy.No additional medical or surgical intervention required.Patient is doing well.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 04/28/2017.Device returned to manufacturer ¿ yes.Device evaluation: the pcb00 preloaded insertion system was returned to the manufacturer.The plunger component was observed in a fully advanced position.Cartridge was observed correctly engaged into lower body of the pcb00 device.Visual inspection at 10x microscope magnification was performed and no lens was observed inside the unit.Evidence of viscoelastic residue was observed at the cartridge tube/tip.Stress marks in the cartridge tube and tip were observed.The cartridge tip was observed deformed confirming the reported tip damaged.No crack defect was observed.The evidence observed in the returned delivery system is consistent with a unit where an intraocular lens had passed through the cartridge.The reported issue of tip crack was not verified on the return.However, tip deformed was confirmed.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6478406
Report Number2648035-2017-00655
Device Sequence Number16263245
Product Code HQL
UDI-Device Identifier05050474558410
UDI-Public(01)05050474558410(17)200118
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/18/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR